MAUDE Adverse Event Report: THORATEC CORPORATION ASSY, CABLE, PM, PATIENT, 14V; LEFT VENTRICULAR ASSIST SYSTEM

THORATEC CORPORATION ASSY, CABLE, PM, PATIENT, 14V; LEFT VENTRICULAR ASSIST SYSTEM
Model Number 105903
Medical Device Problem Codes Naturally Worn (2988); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximate age of device ¿ 6 years 5 months (the age is calculated from the date of implant to the event date).The patient remains on lvad support with no further issues reported.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2013.It was reported the patient was seen for a follow visit and noted to have twisting of driveline (dl) with multiple portions covered with rescue tape.Interrogated due to concern of integrity of wires inside driveline.On interrogation of device, patient had no external power alarm on (b)(6) that occurred when switching white lead on patient cable.The log file was reviewed.The log file analysis showed the no external power on (b)(6) 2019 while the patient was switching power sources.The dl data appeared normal so the twisting had not degraded the conductors at this time.There were no other unusual events recorded in the log file.The mcs equipment was operating as intended.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of cosmetic damage to the driveline could not be confirmed as there was no product returned for analysis and no photos were submitted for evaluation.Additionally, the submitted log files contained no unusual events indicating an issue with the driveline.No atypical alarms were captured and the pump operated above the low speed limit for the duration of the log file.The log file appeared to show the system operating as intended.The patient remains ongoing on vad support.The hm ii lvas ifu contains information on caring for the driveline and addresses damage due to wear and fatigue of the driveline.The hmii lvas ifu explains that pump flow is estimated from the pump power and notes that pump performance is sensitive to changes in systemic vascular resistance and left ventricular filling.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
ASSY, CABLE, PM, PATIENT, 14V
Common Device Name
LEFT VENTRICULAR ASSIST SYSTEM
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key8735884
Report Number2916596-2019-02891
Device Sequence Number2091923
Product Code DSQ
UDI-Device Identifier00813024011217
UDI-Public00813024011217
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number105903
Device Catalogue Number106762
Device Lot Number1101609280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer09/04/2019
09/13/2019
09/19/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/11/2019
09/18/2019
09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient Weight73